MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemostasis (1895)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: the customer provided pictures of the biopsy site after the biopsy sample was acquired.The first image shows some bleeding.The second picture shows the same biopsy site clipped together and there is still some blood in the area.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During a visual inspection, it was noted the cups had no visible defects.During functional testing the device was advanced into the accessory channel of a pentax colonoscope (2.8 mm channel) which was placed in a simulated lower gi position.The tip of the endoscope was retroflexed to simulate worst case scenario.With handle manipulation, the forceps cups would open and close as intended.A functional test was performed by taking a biopsy sample of simulated tissue.The forceps would take a bite of the simulated tissue as expected.The device was sent back to the supplier for further evaluation.The supplier provided the following: one device was returned in a zip type bag with proof of decontamination.Visual evaluation: the forceps were visually evaluated.The finished device passed the final quality control (fqc) checklist.The gaps between the mating surfaces of the forks are acceptable.The device tip passed the gage.Functional evaluation: the device was functionally evaluated.To simulate the worst cast tortuous path the device was coiled in three (3), 8" loops.The device operated properly when the handle was manipulated.The device opened and closed and took a clean bite of simulated tissue.No fault was found; the reported issue as described could not be confirmed.The device functioned as intended.The device history records were reviewed.There were no relevant defects noted in the manufacturing and/or fqc checklist records investigation conclusion: the supplier provided the following: the user's reported issue as described could not be confirmed.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use direct the user to advance the forceps into the tissue at the desired biopsy site.Then the user is instructed to close the forceps around the tissue while using slight pressure on the handle.The user is instructed to maintain gentle handle pressure to keep the cups closed and gently withdraw the forceps from the site.The instructions for use under the warnings section states: "these single-use biopsy forceps should only be used to biopsy tissue where possible bleeding or hemorrhage will not present a danger for patients.Adequate plans for management of potential bleeding or hemorrhage and appropriate airway management should be in place." the instructions for use lists potential complications as: "those associated with gastrointestinal endoscopy include, but are not limited to: perforation, bleeding or hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook captura pro biopsy forceps with spike.After the biopsy, there was a large hematoma and some slight bleeding at the site.The physician used a cook instinct endoscopic hemoclip to stop the bleeding.No further action was needed due to this occurrence.The physician confirmed there was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient required placement of a hemoclip to control the bleeding due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9156453
Report Number1037905-2019-00579
Device Sequence Number2019585
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)220624(10)W4229969
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4229969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;